This Is All New To Me

New members should feel free to introduce themselves here

This Is All New To Me

Postby wahinewithms » Wed Sep 05, 2018 2:56 pm

Aloha folks!
Just wanted to introduce myself, since I'm new to all of this. I've been diagnosed with MS for almost 6 months now. I went to the ER after my face, arms and hands went numb. My vision was also being affected. It was as though someone was erasing all the colors, and all I could see was white. I was diagnosed after 3 MRI's. After a week in the hospital and 6000ml of Solu Medrol, the numbness went away, my vision began to return, and I was sent on my way home with a bottle of Prednisone. That was rough.
Now, after new MRI's, my neurologist says I have new lesions in my brain, so I'll be starting weekly Avonex injections in a few days. I'm a bit nervous - more of the side effects than the actual injections - but reading all the helpful advice you guys have posted here is already helping me feel braver.
Thanks for all your helpful posts, and any more encouraging words are welcome.

Mahalo,
Brittany
Last edited by wahinewithms on Wed Sep 05, 2018 7:40 pm, edited 1 time in total.
wahinewithms
Newbie
 
Posts: 6
Joined: Tue Sep 04, 2018 5:39 pm

Advertisement

Re: My name is Brittany & I have MS

Postby Scott1 » Wed Sep 05, 2018 3:23 pm

Hi Brittany,

Welcome and I hope it goes well for you.

Avonex reactions are generally described as "mild flu-like symptoms". It can be stronger than that. It can also produce some pretty intense headaches. If you get those, then think about checking for any underlying infections.

Interferon is really a signalling agent to instruct other parts of the immune system to become more active. If you have a bug (that ordinarily wouldn't be an issue) then you can get an outsize response because of the extra signalling.

I'm familiar with the white light response. It does take a while to clear up. The less inflammatory you can make your body the quicker it clears up. That will include the choice of food, sleep patterns, exercise and sometimes medications.

Yell out if you need some help as there are plenty of ideas on this site.

Regards,
User avatar
Scott1
Volunteer Moderator
 
Posts: 1420
Joined: Wed Oct 22, 2008 2:00 pm

Re: This Is All New To Me

Postby NHE » Wed Sep 05, 2018 10:23 pm

wahinewithms wrote:Now, after new MRI's, my neurologist says I have new lesions in my brain, so I'll be starting weekly Avonex injections in a few days. I'm a bit nervous - more of the side effects than the actual injections - but reading all the helpful advice you guys have posted here is already helping me feel braver.

I recommend using ibuprofen to combat the side effects. When I started Avonex, Biogen's literature recommended Tylenol. It was worthless. My first injection laid me up for 24 hours with the worst fever I have had. I suggest that you take 400 mg of ibuprofen about 30 min before your injection and then another 400 mg about 2-4 hours later as needed. Another dose the following day will help clear up the "Avonexy" hangover feeling.

In addition, Biogen's literature suggests that one should inject in the evening in order to "sleep through the side effects." This never worked for me. Not once in 10 years of Avonex. My body did not thermoregulate well when asleep on Avonex. I had chills and fevers. It was much better to inject around noon. I could then better manage the side effects when awake.
User avatar
NHE
Volunteer Moderator
 
Posts: 4948
Joined: Sat Nov 20, 2004 3:00 pm


Return to Introductions

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service